Results 1 to 6 of 6
Can you get addicted to Norco in 10 weeks?
  1. #1
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default Can you get addicted to Norco in 10 weeks?

    I need some advice. In May I broke my foot/ankle in 5 places. Really unusual breaks so lots of pain. Long recovery forecast through December before I walk. Ok the usual story, I was given Narco with a Tramadol chaser. I had 180 pills over 10 weeks - average 3 per day Narco. Tramadol only a few maybe 10 the whole time. I was on Lyrica and Flector Patches. I have never used this Norco and no other meds.

    I was a healthy woman. One weekend I just forgot or did not need the Norco because I wasn't moving about too much, wow 12 hours later and I was in full withdrawl symptoms, I thought it was flu. Anyway my Ortho MD said "you really can't be going through withdrawal."

    I did the step down protocol and after 10 days I stopped. Again full blown WD. I called my Gen Practitioner she said "impossible". I even went in to her office looking like a maniac, sweating, anxious, the whole shabang. He reluctantly gave me Clonodine. I was treated like a drug addict looking for a script. I even called Betty Ford and talked them "very unlikely" he said too little Norco for too short a time. I went to the ER thinking I must have some other horrible disease if it is not WD. They said "very unlikely" but here is an Ativan. NO, no more chemicals.

    I am now on the 8 day of this pharmaceutical nightmare. Better but not in the clear. I have followed the advice on this an other sites. THANK YOU. It has helped but it must be possible to get addicted for some people who are newbies to drugs. Any thoughts, experiences?

    I was abandoned by my MDs who did not take the time to show me what to do. To plan the time to stop the Norco - get off from work - arrange for pet care - get to a friend or relatives home - and prepare for this frightening journey.

    I am not through this yet but one BIG help is being with people all day, talking and caring for you bringing you food and water.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Addiction and dependence are two different things. People who become addicted have "cravings" for the opiate, people who are simply dependent don't have those cravings. But you still go through the w/d, as opiates do effect your brain chemistry. Going through w/d doesn't mean you are an addict it is a natural occurring side effect of going off of opiates.

    In your docs defense, I don't think he expected your w/d to be that bad after only 30mg. a day and 10 weeks. That's a pretty low level, I would not expect the level of w/d you experienced. That said, it doesn't mean he should not have taken it seriously, perhaps you are very sensitive to the drugs. Normally, norco w/d going cold turkey lasts from 3-10 days with days 3-5 the worst days. That said, it's not impossible to experience w/d. Everybody has a different body chemistry. So it is possible. However, your doc still should have treated you with the respect that you deserve. You just may be the one in a million patient that has an extra sensitivity to these drugs. One question: did you go off of the lyrica at the same time?

    The best thing you can do for yourself is to eat right, drink plenty of water, exercise: I know foot surgery, but if you can find some physical activity you will heal quicker. I'm sorry this was so frightening for you, seriously I wouldn't have even thought it would be that bad, but your doc should have taken you seriously after the first go round and told you what you could expect.

    Peace,

    Iloerose

  3. #3
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default

    Thank you for the definitions of dependent and addicted. Lyrica; I stopped the Lyrica too at the same time. Does that have a multiplier effect on the symptoms?

    Just to update: Day 9 and now the vivid bad dreaming and night sweats are the die-hard symptoms that are still intense and as others have said the worst is the mental anxiety. I have accepted that I am an exception to the normal standards. I now have a new found regard for drugs and body chemistry. And blogs, there are so many people who's stories and advice helped me validate that I am going to get better. Courage and help that's what this forum has been.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    The lyrica could also be a problem. Were you on lyrica longer than the norco? You should be feeling better soon.

    Peace,

    Iloerose

  5. #5
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default

    I was on Norco 10 weeks then added Lyrica three weeks later. Getting there....oye now what non opiate to take for the pain that I am now feeling at the injury site. It's never nothing!

  6. #6
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    6

    Default

    So that it makes more sense the two mess were taken simultaneously for 7 weeks.

Similar Threads

  1. 38 weeks pregnant, 15mg norco
    By D123666 in forum Need to Talk?
    Replies: 1
    Last Post: 01-06-2017, 11:47 AM
  2. Addicted on 3-5 Norco a day, yes it happens
    By papermache_butt in forum Prescription Drug Addiction
    Replies: 15
    Last Post: 11-27-2016, 10:17 AM
  3. Replies: 3
    Last Post: 03-16-2014, 02:40 PM
  4. Cancer Patient addicted to Norco Day 7 on Sub.
    By AnnieC50 in forum Need to Talk?
    Replies: 126
    Last Post: 04-08-2011, 04:34 PM
  5. Could I get addicted to Xanax in 2 weeks?
    By xanaxxx in forum Drug Information
    Replies: 2
    Last Post: 01-20-2005, 03:40 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22